Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Journal of the American Mathematical Society
Journal of the American Mathematical Society
ISSN 1088-6834(online) ISSN 0894-0347(print)


Topological representations of matroids

Author: E. Swartz
Journal: J. Amer. Math. Soc. 16 (2003), 427-442
MSC (2000): Primary 05B35; Secondary 52C40, 13D02, 13F55
Published electronically: November 29, 2002
MathSciNet review: 1949166
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: There is a one-to-one correspondence between geometric lattices and the intersection lattices of arrangements of homotopy spheres. When the arrangements are essential and fully partitioned, Zaslavsky's enumeration of the cells of the arrangement still holds. Bounded subcomplexes of an arrangement of homotopy spheres correspond to minimal cellular resolutions of the dual matroid Steiner ideal. As a result, the Betti numbers of the ideal are computed and seen to be equivalent to Stanley's formula in the special case of face ideals of independence complexes of matroids.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Journal of the American Mathematical Society with MSC (2000): 05B35, 52C40, 13D02, 13F55

Retrieve articles in all journals with MSC (2000): 05B35, 52C40, 13D02, 13F55

Additional Information

E. Swartz
Affiliation: Malott Hall, Cornell University, Ithaca, New York 14853

PII: S 0894-0347(02)00413-7
Keywords: Matroid, geometric lattice, homotopy sphere, minimal cellular resolution
Received by editor(s): August 29, 2002
Received by editor(s) in revised form: November 4, 2002
Published electronically: November 29, 2002
Additional Notes: Partially supported by a VIGRE postdoc under NSF grant number 9983660 to Cornell University
Article copyright: © Copyright 2002 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia